My M-protein number is down a bit this month, which means the cancer is being kept well under control:
Since we started back on the Evil Dex, my M-protein level has dropped significantly and stayed there for several months running. This is good news! But . . .
It’s also annoying. As you may recall, I quit the dex early this year and my number increased. Sadly, this meant I needed to start back up, but my doctor wanted to add Pomalyst to the mix when I did so. I know nothing about chemo treatment, but I was raised to believe in apple pie, the American flag, and changing only one variable at a time so you don’t get confused about which things are having which effect. My doctor argued strongly for the Pomalyst, however, and I caved in.
Last week I had an office visit and reported that (a) my fatigue was getting much worse, and (b) I had noticed in the past month or so that my breathing was getting very shallow. Hmmm. The fatigue is basically a side effect of the dex, but Pomalyst can make it worse. And Pomalyst also causes shortness of breath in 36 percent of patients. Hmmm. The problem, my doctor said, is that we don’t know for sure what’s causing this since I started up both the dex and the Pomalyst at the same time.
You will be proud of me for not reaching out and throttling him. Anyway, he agreed that we should stop the Pomalyst for a few months and see what happens. We should have done this back in June, but better late than never, I suppose. The first half of 2020 will tell the story.